MAUDE Adverse Event Report: Cordis US Corp EXOSEAL; Device, Hemostasis, Vascular

Cordis US Corp EXOSEAL; Device, Hemostasis, Vascular
Catalog Number EX500
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the indicator window of a 5f exoseal vascular closure device (vcd) could not change to black-black, so the device was withdrawn directly from the body.Hemostasis was achieved with manual compression.There was no reported patient injury.The operator used the device to close the puncture site.There were no visible signs of device or package damage prior to use.The device was stored and prepared according to the instructions for use (ifu).There was no difficulty connecting the vascular sheath introducer with the exoseal vcd.The indicator wire cowling locked against the handle assembly, and an audible click was heard.Pulsatile flow was observed from the bleed-back indicator.The exoseal vcd and vascular sheath introducer were retracted together until bleed-back significantly slowed or stopped.The physician did not have their thumb on the plug deployment button during retraction.The indicator window did not show red during retraction.When the device was removed from the patient, the indicator wire loop was deployed/showing, and no anomalies were noted to the loop.Outside the patient's body, the guidewire loop required considerable force to make the indicator window turn black-black.A non-cordis catheter sheath introducer was used.Angiography confirmed suitability of the femoral artery, including the vascular sheath introducer insertion angle.The vessel diameter was confirmed to be greater than or equal to 5 mm.There was no visible calcium/plaque at the puncture site and no access vessel tortuosity.There was no stent near the puncture site, and there was no vessel stenosis greater than 50% at or near the puncture site.The target femoral site had not been previously closed with a closure device or manual compression within 30 days before the procedure.There was no evidence of pre-existing hematoma, arteriovenous fistula, or pseudoaneurysm at the access site prior to exoseal vcd use.The exoseal vcd was used in a diagnostic procedure with a retrograde approach.The patient's body mass index (bmi) was not greater than 40.The physician had achieved certification for use of the exoseal vcd.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
EXOSEAL
Common Device Name
Device, Hemostasis, Vascular
Manufacturer (Section D)
Cordis US Corp
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
Cordis US Corp.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
+011(786)3138372
MDR Report Key50936291
Report Number9616099-2026-01405
Device Sequence Number16139716
Product Code MGB
UDI-Device Identifier10705032058872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEX500
Device Lot Number18499027
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/18/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Terumo catheter sheath introducer
Patient Age69 YR
Patient SexFemale
Patient Weight125 LB